Alert archive / Oregon / Gale Warnings in 2021
Gale Warning 38, NWS Portland, OR
NWS Portland, OR issued this gale warning at Nov 6, 2021, 2:23 AM PDT. It took effect at Nov 6, 2021, 8:00 AM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2021, 2:23 AM PDT (09:23 UTC)
- In effect from
- Nov 6, 2021, 8:00 AM PDT
- Expired
- Nov 6, 2021, 7:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Portland, OR
The text
As transmitted.
566
WHUS76 KPQR 060923 CCA
MWWPQR
URGENT - MARINE WEATHER MESSAGE...CORRECTED
National Weather Service Portland OR
223 AM PDT Sat Nov 6 2021
PZZ270-062215-
/O.CAN.KPQR.GL.W.0037.000000T0000Z-211107T0000Z/
/O.EXP.KPQR.SC.Y.0181.000000T0000Z-211106T0900Z/
/O.EXB.KPQR.SC.Y.0183.000000T0000Z-211106T1500Z/
/O.NEW.KPQR.GL.W.0038.211106T1500Z-211107T0200Z/
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-
223 AM PDT Sat Nov 6 2021
...SMALL CRAFT ADVISORY UNTIL 8 AM PDT TODAY...
...GALE WARNING FROM 8 AM TO 7 PM PDT TODAY...
* WHAT...Southerly winds will pick up this morning, with south to
southwest 20 to 25 kt, with gusts 30 to 40 kt. Seas mostly 13
to 17 ft at 12 seconds. Strongest winds and highest seas will be
well offshore.
* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from
10 to 60 NM.
* WHEN...Gale Warning, from 8 AM this morning to 7 PM PDT this
evening. Small Craft Advisory, until 8 AM PDT this morning.
* IMPACTS...Strong winds will cause hazardous seas which could
capsize or damage vessels and reduce visibility.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.
&&
$$
PZZ250-062215-
/O.CAN.KPQR.GL.W.0037.000000T0000Z-211107T0000Z/
/O.NEW.KPQR.SC.Y.0184.211106T0923Z-211106T1500Z/
/O.EXP.KPQR.SC.Y.0183.000000T0000Z-211106T0900Z/
/O.NEW.KPQR.GL.W.0038.211106T1500Z-211107T0200Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-
223 AM PDT Sat Nov 6 2021
...SMALL CRAFT ADVISORY UNTIL 8 AM PDT TODAY...
...GALE WARNING FROM 8 AM TO 7 PM PDT TODAY...
* WHAT...Southerly winds will pick up this morning, with south to
southwest 20 to 25 kt, with gusts up to 35 kt. Seas 12 to 16 ft
at 12 seconds.
* WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head
OR out 10 NM.
* WHEN...Gale Warning, from 8 AM this morning to 7 PM PDT this
evening. Small Craft Advisory, until 8 AM PDT this morning.
* IMPACTS...Strong winds will cause hazardous seas which could
capsize or damage vessels and reduce visibility.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.
&&
$$
PZZ210-062215-
/O.COR.KPQR.SC.Y.0181.000000T0000Z-211107T1900Z/
Columbia River Bar-
223 AM PDT Sat Nov 6 2021
...SMALL CRAFT ADVISORY TODAY THROUGH SUNDAY MORNING...
* WHAT...Rough bar conditions expected.
- GENERAL SEAS...12 to 14 ft today through this evening, then10
to 12 ft later tonight through Sunday morning.
- FIRST EBB...around 615 am today, with seas 15 ft with
breakers.
- SECOND EBB...Very strong ebb around 630 pm today. Seas near 16
feet with breakers likely.
* WHERE...In the Main Channel of the Columbia River Bar.
* WHEN...Until 11 AM PST Sunday.
* IMPACTS...Conditions will be hazardous to small craft
especially when navigating in or near harbor entrances.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Small craft should use extreme caution when navigating in or near
harbor entrances.
&&
$$
PZZ275-062215-
/O.CON.KPQR.SC.Y.0181.000000T0000Z-211107T1200Z/
Waters from Cascade Head to Florence OR from 10 to 60 NM-
223 AM PDT Sat Nov 6 2021
...SMALL CRAFT ADVISORY TODAY THROUGH LATE TONIGHT...
* WHAT...South to Southwest winds 20 to 25 kt, with gusts 25 to
30 kt. Seas will mostly 11 to 15 ft at 12 seconds.
* WHERE...Waters from Cascade Head to Florence OR from 10 to 60
NM.
* WHEN...Until 4 AM PST Sunday.
* IMPACTS...Conditions will be hazardous to small craft.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
&&
$$
PZZ255-062215-
/O.CON.KPQR.SC.Y.0183.000000T0000Z-211107T1200Z/
Coastal waters from Cascade Head to Florence OR out 10 NM-
223 AM PDT Sat Nov 6 2021
...SMALL CRAFT ADVISORY TODAY THROUGH LATE TONIGHT...
* WHAT...South to Southwest winds 15 to 25 kt, with gusts 25 to
30 kt. Seas will mostly 11 to 14 ft at 12 seconds.
* WHERE...Coastal waters from Cascade Head to Florence OR out 10
NM.
* WHEN...Until 4 AM PST Sunday.
* IMPACTS...Conditions will be hazardous to small craft.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
&&
$$
For more information from the National Weather Service visit
http://weather.gov/portland2 follow-up statements
532
WHUS76 KPQR 062147
MWWPQR
URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
247 PM PDT Sat Nov 6 2021
PZZ250-270-070200-
/O.CON.KPQR.GL.W.0038.000000T0000Z-211107T0200Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-
247 PM PDT Sat Nov 6 2021
...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...
* WHAT...Southwest winds 25 to 30 kt with gusts up to 35 kt and
seas 13 to 16 ft at 11 seconds.
* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from
10 to 60 NM and Coastal waters from Cape Shoalwater WA to
Cascade Head OR out 10 NM.
* WHEN...Until 7 PM PDT this evening.
* IMPACTS...Strong winds will cause hazardous seas which could
capsize or damage vessels and reduce visibility.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.
&&
$$
PZZ275-071100-
/O.EXT.KPQR.SC.Y.0181.000000T0000Z-211108T1200Z/
Waters from Cascade Head to Florence OR from 10 to 60 NM-
247 PM PDT Sat Nov 6 2021
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST MONDAY...
* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and
seas 11 to 15 ft at 12 seconds.
* WHERE...Waters from Cascade Head to Florence OR from 10 to 60
NM.
* WHEN...Until 4 AM PST Monday.
* IMPACTS...Conditions will be hazardous to small craft.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
&&
$$
PZZ255-071100-
/O.EXT.KPQR.SC.Y.0183.000000T0000Z-211108T1200Z/
Coastal waters from Cascade Head to Florence OR out 10 NM-
247 PM PDT Sat Nov 6 2021
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST MONDAY...
* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and
seas 11 to 14 ft at 12 seconds.
* WHERE...Coastal waters from Cascade Head to Florence OR out 10
NM.
* WHEN...Until 4 AM PST Monday.
* IMPACTS...Conditions will be hazardous to small craft.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
&&
$$
PZZ210-071100-
/O.CON.KPQR.SC.Y.0181.000000T0000Z-211107T1900Z/
Columbia River Bar-
247 PM PDT Sat Nov 6 2021
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST
SUNDAY...
* WHAT...Rough bar conditions expected.
- GENERAL SEAS...8 to 10 ft tonight through Sunday morning.
- FIRST EBB...Very strong ebb around 630 pm today. Seas near 14
feet with breakers likely.
- SECOND EBB...Around 7 am Sunday. Seas near 12 feet with
breakers.
* WHERE...In the Main Channel of the Columbia River Bar.
* WHEN...Until 11 AM PST Sunday.
* IMPACTS...Conditions will be hazardous to small craft
especially when navigating in or near harbor entrances.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Small craft should use extreme caution when navigating in or near
harbor entrances.
&&
$$
For more information from the National Weather Service visit
http://weather.gov/portland784
WHUS76 KPQR 070158
MWWPQR
URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
658 PM PDT Sat Nov 6 2021
PZZ270-071500-
/O.EXP.KPQR.GL.W.0038.000000T0000Z-211107T0200Z/
/O.NEW.KPQR.SC.Y.0185.211107T0200Z-211108T1700Z/
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-
658 PM PDT Sat Nov 6 2021
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PST MONDAY...
...GALE WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING...
* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and
seas 9 to 13 ft at 12 seconds expected.
* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from
10 to 60 NM.
* WHEN...Until 9 AM PST Monday.
* IMPACTS...Conditions will be hazardous to small craft.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
&&
$$
PZZ250-071500-
/O.EXP.KPQR.GL.W.0038.000000T0000Z-211107T0200Z/
/O.EXB.KPQR.SC.Y.0183.211107T0200Z-211108T1700Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-
658 PM PDT Sat Nov 6 2021
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PST MONDAY...
...GALE WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING...
* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and
seas 9 to 13 ft at 12 seconds expected.
* WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head
OR out 10 NM.
* WHEN...Until 9 AM PST Monday.
* IMPACTS...Conditions will be hazardous to small craft.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
&&
$$
PZZ275-071500-
/O.EXT.KPQR.SC.Y.0181.000000T0000Z-211108T1700Z/
Waters from Cascade Head to Florence OR from 10 to 60 NM-
658 PM PDT Sat Nov 6 2021
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST MONDAY...
* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and
seas 10 to 13 ft at 12 seconds.
* WHERE...Waters from Cascade Head to Florence OR from 10 to 60
NM.
* WHEN...Until 9 AM PST Monday.
* IMPACTS...Conditions will be hazardous to small craft.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
&&
$$
PZZ255-071500-
/O.EXT.KPQR.SC.Y.0183.000000T0000Z-211108T1700Z/
Coastal waters from Cascade Head to Florence OR out 10 NM-
658 PM PDT Sat Nov 6 2021
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST MONDAY...
* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and
seas 9 to 13 ft at 12 seconds.
* WHERE...Coastal waters from Cascade Head to Florence OR out 10
NM.
* WHEN...Until 9 AM PST Monday.
* IMPACTS...Conditions will be hazardous to small craft.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
&&
$$
PZZ210-071500-
/O.CON.KPQR.SC.Y.0181.000000T0000Z-211107T1900Z/
Columbia River Bar-
658 PM PDT Sat Nov 6 2021
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST
SUNDAY...
* WHAT...Rough bar conditions expected.
- GENERAL SEAS...10 to 14 ft tonight through Sunday morning.
- FIRST EBB...Very strong ebb around 630 pm today. Seas near
14 feet with breakers likely.
- SECOND EBB...Around 7 am Sunday. Seas near 12 feet with
breakers.
* WHERE...In the Main Channel of the Columbia River Bar.
* WHEN...Until 11 AM PST Sunday.
* IMPACTS...Conditions will be hazardous to small craft
especially when navigating in or near harbor entrances.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Small craft should use extreme caution when navigating in or near
harbor entrances.
&&
$$
For more information from the National Weather Service visit
http://weather.gov/portlandWhat forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this gale warning went out at Nov 5, 9:52 PM PDT, 4 hours 31 minutes earlier.
Area forecast discussion, Nov 5, 9:52 PM PDT, 4 hours 31 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Portland OR
952 PM PDT Fri Nov 5 2021
Updated aviation discussion
.SYNOPSIS...Low pressure will develop offshore this evening and move
onto the Washington Coast overnight bringing wet and breezy weather
Saturday. Snow levels will progressively drop over the weekend
bringing snow to the Cascades. Active weather will continue into
early next week as multiple disturbances keep showers in the
forecast.
&&
.SHORT TERM...Tonight through Sunday...Current satellite and radar
observations as of 1 PM shows minimal shower activity and breaks in
the clouds within the post-frontal airmass. The convective allowing
models continue to show relatively dry conditions going into this
evening for most of the CWA. However, instability will linger just
offshore which will keep shower activity as well as a slight chance
of thunderstorms along the SW Washington, N Oregon coast this
evening.
Winds will start to shift south, southeast overnight as an energetic
shortwave approaches the coast. This disturbance is visible on
satellite near 41 N, 130 W and it's producing quite a bit of
lightning in its early phase. The NAM has depicted the positioning of
this disturbance quite well and has it strengthening this evening,
making its way onto the central Washington coast by Saturday morning.
Most of the ensemble members in the ECMWF and GFS show max 6 hour
wind gusts topping out at around 30 mph with only a few reaching 45
mph. However, the NAM shows boundary layer winds closer to 50 mph as
it strengthens just offshore near the Long Beach Peninsula. These
winds could easily mix down given the instability associated with
this system. This will be a feature to watch over the next 12 to 18
hours. An SPS has been issued for the SW Washington, N Oregon coast
for tonight into Saturday morning as the potential for high winds
close to 50 mph isn't totally out of the question.
Aside from the possibility of strong winds along the coast, this
system will bring another round of precipitation to area. The
shortwave will track north towards the central Washington coast
(according to the NAM) and the CWA will find itself within the west,
southwesterly flow regime of the next system. Normally one
would associate southwesterly flow with warming air but since the
CWA will stay on the north side of the jet stream we will continue
to see cooling temperatures and lowering snow levels into the
weekend. 850 mb temperatures will dip down to -3 C Saturday
afternoon and stay below freezing into early next week. Snow levels
will drop to around 3000 ft with the best time for snow
accumulations over the weekend starting Saturday morning through the
evening. However, QPF totals aren't all that impressive and snow
accumulations remain marginal at this time for a snow advisory in
the Cascades.
NBM did give a slight chance of thunder through most of the weekend.
This seems reasonable given the cold airmass aloft, mid-level lapse
rates and 0-1 km CAPE indices that are forecasted by some of the
CAMs. However, NBM was bringing a chance of thunder across inland
areas overnight both Saturday and Sunday. This has been restricted to
over the waters as nocturnal thunderstorms inland this time of year
is unlikely. -BMuhlestein
&&
.LONG TERM...Monday through Friday...Models and their ensembles are
in relatively good agreement that a shortwave trough over the
eastern Pacific and Pacific Northwest early in the week will give
way to shortwave ridging late in the week. When and to what degree
this transition occurs remains very much in question and does
produce some notable gotchas in the forecast.
The bottom line is that Monday is appearing likely to start off dry
for most of the CWA or that a distinct 6-12 hour dry period will
develop during the day on Monday. Valley fog may be a problem to
begin the day. Temperatures will remain cool with easterly pressure
gradient forces building across the Cascades and Columbia River
Gorge through the day. This should result in light winds for most of
the CWA except near the mouth of the Gorge where winds appear likely
to build.
Most ensemble guidance suggests the main shortwave trough over the
northeast Pacific will slide by to our northwest late Monday into
Tuesday with a secondary lobe shifting eastward into California
during this time. The net result is that a weakening front will
shift into the region and bring a shot of valley rain and high
mountain snow to the region late Monday into Tuesday. However, there
are a notable number of ensemble members in the GEFS and EPS systems
(near 20%) that develop a strong enough surface low pressure
tracking northeastward towards the Pacific Northwest that high winds
of 60-75 mph are possible along the coast. Even fewer of these
scenarios actually bring the low pressure track close enough to the
region to result in strong southerly winds in the Willamette Valley,
but it's not a zero percent chance either.
Either way, 500mb heights appear likely to build northward across
the region beginning Wednesday as a series of warm fronts lift
northeastward across the region. This will likely keep rain chances
high with most ensemble guidance suggesting rainfall amounts that
should create few problems. However, there are still a small number
(~10-20%) of ensemble members that hang up the baroclinic zone or
drop it back southward late in the week and result in steadier rain
focusing across portions of the CWA for 12+ hours at some point in
the Wednesday through Friday time frame. Given the wet weather of
late this could certainly create some hydrology issues, but again
the likelihood of this occurring still appears relatively low at
this point. /Neuman
&&
.AVIATION...06Z TAFs: Showers have moved to the coast as of 0430Z
with a blossoming area of rain having also develop over the
southern Willamette Valley. Made some adjustments in the near
term for the inland TAFS to bring rain arrival a few hours
earlier than the previous package had. There may be somewhat of a
break before the next round of rain arrives but will keep the
prevailing group as rain given the somewhat hybrid rain/shower
nature of the current action. Looks like the thunder threat has
stayed away from the area with nothing recorded close to shore
over the cooler sea surface temps but cannot completely rule out
very brief development as the marginally unstable air mass runs
into the Coast Range west slopes.
Will see the hybrid rain/shower scenario continue for most of
the night until another disturbance nears the coast around 13Z.
Will then see southerly winds increase along the coast with
gusts 25-30 kts on the high end. Inland will not see near as much
wind. As the disturbance moves inland Saturday morning, will see
rain transition to showers, but seemingly keep cloud bases VFR,
or high end MVFR at brief intervals. May see some thunderstorms
develop, especially Saturday afternoon, but am giving a less than
20% chance of impact on any individual terminal. Thus, will not
include at this time. Little change under broad southwesterly
flow heading into Saturday evening.
For detailed regional Pac NW aviation weather information, go
online to: https://weather.gov/zse
KPDX AND APPROACHES...VFR prevailing through the evening with
few showers in the area. Next round of rain arrives this evening
but expect VFR condition to prevail through Sat. But there may be
brief MVFR conditions with showers and possible thunderstorms
Saturday afternoon.
JBonk/mh
&&
.MARINE...Active weather continues through the weekend. Couple of
quick moving systems for tonight and Saturday. The current
systems are near 128W and 133W. Models vary on the strength with
the 12Z NAM the strongest compared to the GFS and ECMWF.
Fortunately the 18Z NAM is now better aligned with the others so
forecast confidence is up a notch. But look like the second
system will bring gales to the northern zones Saturday so will
convert the Gale Watch to a warning. The southern zones will
remain as a Small Craft Advisory.
Seas just around 10 ft this afternoon and may dip below 10 ft
this evening. Wave models handling current conditions well. But
as the system arrive Saturday will see up tick in seas. Models in
decent agreement that significant waves peak around 15-16 feet
over the northern zones Saturday afternoon then gradually
subside Saturday evening. This looks reasonable with the stronger
winds over the northern zones. The southern zones are a slightly
lower.
Beyond Saturday, the pattern remains active with additional storm
systems, potentially strong, impacting the waters through at
least the middle of next week. /mh
BEACH HAZARDS...The Saturday and Sunday afternoon high tide poses
a risk for minor tidal overflow again. The Saturday high tide
will be the highest of the two and may result in similar impacts
as the Thursday tidal overflow event. During tidal overflow, low
lying areas near bays, sloughs, and the lower reaches of the
coastal rivers may be briefly flooded.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...Coastal Flood Advisory from 1 PM to 5 PM PDT Saturday for North
Oregon Coast.
WA...Coastal Flood Advisory from 1 PM to 5 PM PDT Saturday for South
Washington Coast.
PZ...Small Craft Advisory until 2 AM PDT Saturday for coastal waters
from Cape Shoalwater WA to Cascade Head OR out 60 nm.
Gale Warning from 2 AM to 5 PM PDT Saturday for coastal waters
from Cape Shoalwater WA to Cascade Head OR out 60 nm.
Small Craft Advisory until 4 AM PST Sunday for coastal waters
from Cascade Head OR to Florence OR out 60 nm.
Small Craft Advisory until 10 AM PDT Saturday for Columbia
River Bar.
&&
www.weather.gov/portland
Interact with us via social media:
www.facebook.com/NWSPortland
www.twitter.com/NWSPortlandThe office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 2:23 AM PDT | Small Craft Advisory | PQR | 6 hr | |
| Nov 6, 8:54 AM PDT | Winter Weather Advisory | PQR | 43 hr | |
| Nov 6, 4:10 PM PDT | Coastal Flood Advisory | PQR | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.